MAUDE Adverse Event Report: SYNTHES GMBH MATRIXSTERNUM SCRGUIDE LRG 8 HO; PLATE, FIXATION, BONE

SYNTHES GMBH MATRIXSTERNUM SCRGUIDE LRG 8 HO; PLATE, FIXATION, BONE
Catalog Number 03.501.453
Medical Device Problem Codes Entrapment of Device (1212); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the cardiac team was finishing a cabg and using the matrixsternum system to close the sternum.The surgical team had already started implanting hardware before the sales representative arrived.When the sales representative entered, one of the team stated that "the screw went right through the sternum".The team had forgotten to attach the plate to the bottom of the speed guide.Since there was no plate affixed to the speed guide, when they went to implant the screw, the screw was inserted through the sternum.Multiple hcps scrubbed in and attempted to locate the screw.Both x-ray and c-arm were utilized intra-op to locate the screw.The team was unable to locate the screw.An overnight ct confirmed the location of the screw - it was inserted into the left ventricle of the heart.The team plans to bring the patient back into the or to retrieve the screw.Surgery was delayed by 240 minutes.Multiple hcps scrubbed in to locate the screw in the chest wall.X-ray and c-arm were utilized to locate the screw and attempts were unsuccessful.The team was not able to locate it intra-op and ordered an overnight ct to get a better visual.Overnight ct confirmed location of the screw inside the heart.Fragments were generated.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: h6 (health effect - impact code) corrected: h5 recaptured codes on h6 (medical device problem code) h3, h6: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MATRIXSTERNUM SCRGUIDE LRG 8 HO
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key23393278
Report Number8030965-2025-10729
Device Sequence Number10034435
Product Code HRS
UDI-Device Identifier10887587078267
UDI-Public(01)10887587078267
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K233967
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number03.501.453
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/08/2025
Supplement Date Received by Manufacturer11/17/2025
Initial Report FDA Received Date10/27/2025
Supplement Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexUnknown